New Hampshire, 2007

Hail and Damaging Winds in New Hampshire, July 9, 2007

July 9, 2007 · NWS BOX · 9 events in 2 counties and zones

A very warm airmass moved over much of Southern New England on the 9th of July. Instability parameters were quite high, but there was a cap.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A very warm airmass moved over much of Southern New England on the 9th of July. Instability parameters were quite high, but there was a cap. A weak trough moving in from the west during the afternoon helped to break the cap in a few places, and this allowed for scattered severe thunderstorm development.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 9, 2:23 PM EST, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 9, 2:23 PM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
323 PM EDT MON JUL 9 2007

.SYNOPSIS...
A STALLED FRONT FROM SOUTHEAST MASS TO SOUTWEST NH WILL MOVE NORTH
TUESDAY. SOUTH TO SOUTHWEST WINDS WILL BRING HOT AND HUMID CONDITIONS
EXCEPT WHERE THE OCEANS INFLUENCE TEMPERS THE HEAT. A SERIES OF
FRONTAL PASSAGES THURSDAY THROUGH THE WEEKEND WILL BRING RELIEF.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCATTERED SHOWERS ARE MOVING INTO OR THROUGH PARTS OF SOUTHERN NEW
ENGLAND EARLY THIS MORNING FROM NYS. THESE WILL CONTINUE TO DIMINISH
STEADILY. THESE SHOWERS WERE RESPONSE TO STRONG WARM ADVECTION OVER
THE SHALLOW BACKDOOR COLD FRONT /SEMBLANCE OF A WEAK UNDULAR BORE/
THAT INVADED OUR REGION LAST EVENING. THE MID LEVEL ENERGY IS IN THE
PROCESS OF SHIFTING TO THE NORTH THIS MORNING /MWN WSW WINDS STARTING
TO INCREASE/...SO WE EXPECT THE FOCUS FOR SHOWER AND THUNDERSTORM
ACTIVITY TO LIFT TO THE NORTH OF OUR REGION BY MID MORNING.

OTHERWISE...MORNING CLOUDS SHOULD ALSO DISSIPATE AND WE EXPECT TO
SEE SKIES BECOME PARTLY SUNNY.  THE EXCEPTION MIGHT BE ON THE SOUTH
COAST/CAPE/ISLANDS WHERE LOW CLOUDS MAY HANG TOUGH WITH SOUTHERLY
WINDS OFF THE OCEAN.

THE 06Z GFS CONTINUES TO RETURN THE HEAT TO ALL BUT POSSIBLY THE LOGAN
TO CAPE ANN AREA BY 5PM. LOOK FOR HIGH TEMPERATURES BETWEEN 4 AND 530
PM IN EASTERN MASS AND S CENTRAL NH.

FORECASTING HIGH TEMPERATURES TODAY IS EXTREMELY CHALLENGING. ALL
THE MODELS CONTINUE BLAST HOT MID LEVEL AIR INTO OUR REGION. BY 00Z
THIS EVENING...ALL THE MODELS HAVE 850 MB TEMPERATURES GENERALLY
BETWEEN +20C AND +22C. THE PROBLEM IS HOW QUICKLY WILL THE BACKDOOR
COLD FRONT LIFT TO OUR NORTHEAST...ALLOWING US TO MIX DOWN THE VERY
WARM MID LEVEL AIR. CONFIDENCE IS HIGHEST ACROSS SOUTHWEST
NH...WESTERN MA AND CONNECTICUT WHERE WE SHOULD EASILY MIX OUT AND
SEE HIGHS BETWEEN 92 AND 97 DEGREES. AS YOU MOVE FURTHER INLAND...SAY
ABOUT 10 TO 20 MILES FROM THE COAST CONFIDENCE IS A BIT LESS. SURFACE
WINDS MAY STAY SOUTHEAST TO SOUTH FOR MUCH OF THE DAY. HOWEVER...MID
LEVEL TEMPERATURES ARE SO WARM THAT WE STILL SHOULD SEE THE MERCURY
COME UP TO AROUND 90. FINALLY...THE TOUGHEST PORTION OF THE FORECAST
WILL BE ALONG THE IMMEDIATE EASTERN MA COAST. SURFACE WINDS FROM THE
EAST SOUTHEAST FOR A GOOD PORTION OF THE DAY MAY HOLD THE MERCURY IN
THE 70S FOR A GOOD CHUNK OF THE DAY. THE GFS IS MUCH FASTER THAN THE
NAM MODEL IN MIXING OUT THE BACKDOOR COLD FRONT. WE WILL BASICALLY
BLEND BOTH MODELS AND ALLOW THE WINDS TO TURN SOUTH BETWEEN 21 AND
00Z. THIS MAY ALLOW HIGH TEMPERATURES TO REACH THE 80S ALONG MUCH OF
THE EASTERN MA COAST...BUT THIS MAY NOT COME UNTIL THE EARLY EVENING.
ACROSS CAPE ANN IN FAR NORTHEAST MA...THIS MAY NOT OCCUR TILL AFTER
00Z SO THEY MAY NOT BE ABLE TO REACH 80. ALL IN ALL...TEMPERATURE
TRENDS WILL HAVE TO BE MONITORED TODAY FOR POSSIBLE CHANGES.

THEN WE HAVE TO TURN OUR ATTENTION TO CONVECTIVE POTENTIAL.  THE
SCATTERED ELEVATED SHOWERS/THUNDERSTORMS SHOULD COME TO AN END
ACROSS THE REGION BY MID MORNING.  OTHERWISE...WE SHOULD REMAIN
CAPPED FOR MUCH OF THE AFTERNOON.  BY LATE AFTERNOON/EARLY EVENING
STRONG DIURNAL HEATING MAY BE ABLE TO BREAK THE CAP ACROSS PORTIONS
OF NORTHWEST MA AND SOUTHWEST NH.  THIS REMAINS UNCERTAIN THOUGH SO
WILL JUST INSERT A 30 POP INTO THIS REGION.  IF THE CAP
BREAKS...WIND FIELDS ARE FAIRLY STRONG AND INSTABILITY PARAMETERS
WOULD SUPPORT THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS ACROSS
NORTHWEST MA AND SOUTHWEST NH.  AGAIN...THIS IS CONDITIONAL IF WE CAN
BREAK THE CAP ACROSS THE REGION AND WILL HAVE TO BE MONITORED
CLOSELY.  THE BEST CHANCE FOR ANY THUNDERSTORM ACTIVITY WOULD BE
BETWEEN 5 AND 10 PM.  THE REST OF THE REGION LOOKS PRETTY CAPPED SO
WILL GO WITH A DRY FORECAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
IF ISOLATED TO SCATTERED STORMS DEVELOP ACROSS NORTHWEST MA AND
SOUTHWEST NH...THEY PROBABLY WOULD DISSIPATE BY MIDNIGHT.
OTHERWISE...A WARM AND HUMID NIGHT IS NOT TAP FOR THE REGION.  AREAS
OF HAZE AND FOG ARE EXPECTED.  OVERNIGHT LOWS SHOULD ONLY FALL INTO
THE UPPER 60S AND LOWER 70S...AND THE URBAN HEAT ISLAND OF BOSTON
SHOULD ONLY SEE LOWS IN THE MID 70S.  HAVE GONE A BIT ABOVE GUIDANCE
NUMBERS WITH SUCH A WARM AIRMASS IN PLACE.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WARM SECTOR IS FIRMLY IN PLACE ON WEDNESDAY WITH 18-20C AT 850 MB.
SOUTHERLY FLOW WILL TEMPER THE AIR SHORT OF FULL SUN POTENTIAL MOST
LOCATIONS...ALTHOUGH HARTFORD-SPRINGFIELD MAY NOT MODERATE THAT
MUCH...SO WE FORECAST A RANGE FROM MID 80S TO AROUND 90...EXCEPT
90-95 IN THE CONNECTICUT VALLEY. PLENTY OF HUMIDITY WITH DEWPOINTS IN
THE UPPER 60S AND LOW 70S AND PRECIPITABLE WATER VALUES 1.5 TO 2.0.
CAPE WILL BE 1500-2000 J.  WIND FIELD ARE MARGINAL. WITH A COLD FRONT
MOVING INTO NY AND A PRE-FRONTAL TROF INTO EASTERN
NY...AFTERNOON/EVENING CONVECTION SEEMS LIKELY ESPECIALLY NORTH AND
WEST OF BOSTON. THIS WOULD CARRY THROUGH WITH THE FRONTAL PASSAGE
WEDNESDAY NIGHT.

THE COLD FRONT MOVES OFFSHORE THURSDAY MORNING. THERE MAY BE
LINGERING PRECIPITATION IN RI AND EASTERN MASS ESPECIALLY ON THE
CAPE/ISLANDS. BUT THE TREND WILL BE FOR DRYING DURING THE DAY.

AT THIS POINT ANOTHER SHORTWAVE DIGS INTO THE NORTHEAST AND
RE-ESTABLISHES AN UPPER TROF OVER THE NORTHEAST USA. THIS MEANS A
TREND TO LESS HEAT HERE IN THE EAST WHILE THE WESTERN USA BAKES.
SHORTWAVES MOVING AROUND THE TROF WILL BRING A SECOND SURGE OF MORE
SEASONABLE AIR. THEY WILL ALSO INDUCE A WAVE ON THE OFFSHORE FRONT
SATURDAY AND SATURDAY NIGHT BRINGING A CHANCE OF SHOWERS INTO SUNDAY.
HIGH PRESSURE THEN BUILDS BACK OVER US ON MONDAY.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
GENERALLY MVFR CONDITIONS EARLY THIS MORNING IN FOG PATCHES AND
AREAS OF SHOWERS/THUNDERSTORMS.  EXPECT MOST OF THE REGION TO SEE
CONDITIONS IMPROVE TO VFR BY MID MORNING.  THE EXCEPTION WILL BE
ACROSS THE SOUTH COAST/CAPE/ISLANDS WHERE LOW CLOUDS AND FOG PATCHES
MAY STRUGGLE TO BREAKUP WITH SOUTHERLY WINDS OFF THE OCEAN.
FOR TONIGHT...WE SHOULD SEE MVFR CONDITIONS PREVAIL...MAINLY IN HAZE
AND FOG PATCHES.  WE MAY ALSO SEE SOME LOCALIZED IFR CONDITIONS
DEVELOP IN HAZE AND FOG.

OUTLOOK WEDNESDAY THROUGH SATURDAY...
IFR IN STRATUS AND FOG WEDNESDAY MORNING ESPECIALLY ALONG THE SOUTH
COAST AND IN SOME VALLEY SITES SUCH AS BAF. THIS WILL DEVELOP INTO A
HAZE PROBLEM DURING THE DAY. SHOWERS AND TSTMS MOVE THROUGH DURING
THE AFTERNOON AND EVENING...WITH MORE SHOWERS CONNECTED WITH THE
PASSAGE OF A COLD FRONT WEDNESDAY NIGHT AND EARLY THURSDAY.

MAINLY VFR EXPECTED THURSDAY THROUGH SATURDAY.

&&

.MARINE...
WINDS AND SEAS SHOULD REMAIN BELOW SCA THRESHOLDS THROUGH TONIGHT.
SURFACE WINDS SHOULD SHIFT FROM THE EAST EARLY THIS MORNING TO
SOUTHEAST BY LATE MORNING...AND THEN SOUTHERLY BY LATE
AFTERNOON/EARLY EVENING.  HAVE UNDERCUT SEAS ON WNA MODEL AS THERE
WILL BE A STRONG INVERSION OVER THE OCEAN...WITH VERY WARM MID LEVEL
TEMPERATURES MOVING OVERHEAD.  MAY SEE SOME 20 KNOT WIND GUSTS
DEVELOP LATE THIS AFTERNOON ACROSS THE SOUTH COAST...BUT CONDITIONS
SHOULD REMAIN BELOW SCA THRESHOLDS.

OUTLOOK WEDNESDAY THROUGH SATURDAY...WINDS ON WEDNESDAY MAY GUST
AROUND 20 KTS AHEAD OF THE ADVANCING COLD FRONT...AFTER THAT WINDS
REMAIN WELL BELOW SMALL CRAFT CRITERIA. WAVEWATCH VALUES FOR SEAS
LOOK REASONABLE...BUILDING BRIEFLY TO 5 OR 6 FEET WEDNESDAY NIGHT
AHEAD OF THE FRONT BUT THEN SUBSIDING THURSDAY AS THE FRONT MOVES
ACROSS THE WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...WTB
AVIATION...DRAG/FRANK
MARINE...WTB
Hazardous weather outlook, Jul 9, 4:59 AM EST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
559 AM EDT MON JUL 9 2007

ANZ230-250-CTZ002>004-MAZ002>019-021-026-NHZ011-012-015-RIZ001>005-
008-101000-
BOSTON HARBOR-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
BLOCK ISLAND RI-
559 AM EDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL
WATERS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SMALL CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON NEAR AND
NORTH OF ROUTE 2 INTO SOUTH CENTRAL NEW HAMPSHIRE. IF STORMS DEVELOP
A CELL COULD PRODUCE DAMAGING WIND...ESPECIALLY NORTH OF THE MASSACHUSETTS
BORDER. ANY THUNDERSTORMS THAT DEVELOP CARRY THE RISK OF DANGEROUS
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABLE 4 DAY HEAT WAVE FOR THE CONNECTICUT RIVER VALLEY WILL
MAXIMIZE ITS POTENTIAL TUESDAY. ADDITIONALLY...THERE IS A CHANCE THAT
A HEAT WAVE MAY BE IN PROGRESS IN THE FITCHRBURG...BEDFORD...NORWOOD TAUNTON
MASSACHUSETTS REGION INTO THE WOONSOCKET PORTION OF FAR NORTHERN
RHODE ISLAND.

THERE IS A LIKELIHOOD FOR A HEAT ADVISORY TUESDAY AFTERNOON IN PARTS
OF THIS AREA WITH HEAT INDEX TEMPERATURES EXPECTED TO REACH BETWEEN
100 AND 104 DEGREES....ESPECIALLY IN THE HARTFORD AREA.

THERE IS A MUCH LARGER CHANCE FOR SCATTERED SEVERE THUNDERSTORMS
TUESDAY AFTERNOON...ESPECIALLY FROM THE HARTFORD SPRINGFIELD AREA TO
WORCESTER...GREENFIELD LAWRENCE KEENE AND MANCHESTER.

THE HOT WEATHER MAY EASE SLIGHTLY WEDNESDAY BUT SCATTERED THUNDERSTORMS
ARE EXPECTED LATE IN THE DAY.

THUNDERSTORMS BOTH TUESDAY AND WEDNESDAY AFTERNOON ARE CAPABLE OF
PRODUCING 2 INCHES OF RAIN IN AN HOUR WITH RESULTANT POOR DRAINAGE
STREET FLOODING IN A FEW LOCATIONS OF WESTERN MASSACHUSETTS AND
SOUTHWEST NEW HAMPSHIRE.

AN AIR QUALITY ALERT MAY BE ISSUED FOR PARTS OF THE AREA BOTH
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...WITH REMOTE MONITORING
FOR THE REGION NORTH OF ROUTE 2.

ANZ231>237-254-255-MAZ020-022>024-RIZ006-007-101000-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-SOUTHERN BRISTOL MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI-
559 AM EDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE
ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ON THE OCEAN EXPOSED
SOUTH FACING BEACHES OF SOUTH COASTAL MASSACHUSETTS...RHODE
ISLAND...NANTUCKET AND MARTHAS VINEYARD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY INTO EARLY THURSDAY.
THUNDERSTORMS CARRY THE RISK OF DANGEROUS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

DRAG

In the hours before

Special weather statement, Jul 9, 3:05 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
405 PM EDT MON JUL 9 2007

NHZ011-015-092045-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
405 PM EDT MON JUL 9 2007

AT 401 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH ALONG A LINE EXTENDING FROM 4 MILES NORTH OF STODDARD TO 4
MILES NORTHEAST OF WALPOLE...OR ALONG A LINE EXTENDING FROM 13 MILES
WEST OF HENNIKER TO 4 MILES SOUTHEAST OF BELLOWS FALLS...MOVING
SOUTHEAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...HILLSBOROUGH AND SURRY BY 410 PM EDT...
DEERING AND KEENE BY 420 PM EDT...FRANCESTOWN AND ROXBURY BY 430 PM
EDT...NEW BOSTON AND DUBLIN BY 440 PM EDT. EXPECT BRIEF TORRENTIAL
DOWNPOURS WITH THESE STORMS AS WELL AS FREQUENT CLOUD TO GROUND
LIGHTNING.

The radar

The Boston radar (KBOX), 140 km away, was scanning. The volume nearest the first event began at 20:31 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Cheshire

When
July 9, 3:30 PM EST
Where
Cheshire County, Nelson
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.980, -72.130

Trees and wires down.

Thunderstorm Wind, Hillsborough

When
July 9, 3:45 PM EST
Where
Hillsborough County, Hancock
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.970, -71.980

Trees and wires down.

Hail, Hillsborough

When
July 9, 5:05 PM EST
Where
Hillsborough County, Greenfield
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
42.950, -71.850

Nickel size hail.

Hail, Cheshire

When
July 9, 5:35 PM EST
Where
Cheshire County, 2 mi E of Jaffrey
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
42.820, -71.991

Quarter size hail.

Thunderstorm Wind, Cheshire

When
July 9, 5:47 PM EST
Where
Cheshire County, Jaffrey
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.820, -72.030

Trees and wires down.

Hail, Hillsborough

When
July 9, 5:50 PM EST
Where
Hillsborough County, New Ipswich
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
42.750, -71.850

Quarter size hail.

Thunderstorm Wind, Hillsborough

When
July 9, 6:25 PM EST
Where
Hillsborough County, Greenville
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
42.770, -71.820

A National Weather Service damage survey concluded that a microburst occurred in Greenville. It occurred in the Rousseau Heights area. Several large trees were downed, some of which fell on cars and homes.

Thunderstorm Wind, Cheshire

When
July 9, 9:55 PM EST
Where
Cheshire County, Stoddard
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
43.080, -72.100

Trees and wires down near Route 143.

Thunderstorm Wind, Hillsborough

When
July 9, 10:29 PM EST
Where
Hillsborough County, Sharon
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.820, -71.900

Large trees down blocking Nashua Road between Routes 124 and 123.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Hampshire in 2007Every state in 2007This day in weather historyWarnings in New Hampshire, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51331, 51332, 51328, 51329, 51333, 51330, 51334, 51335, 51336.